Alert archive / Illinois / Tornado Warnings in 2018
Tornado Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Sep 3, 2018, 1:39 PM CDT for Lake County, McHenry County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2018, 1:39 PM CDT (18:39 UTC)
- Expired
- Sep 3, 2018, 2:04 PM CDT
- In force
- 25 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lake County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 76 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 1:42 PM CDT | FUNNEL CLOUD | Mchenry, IL | FUNNEL CLOUD OBSERVED AND DID NOT REACH THE GROUND. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted.
040
WFUS53 KLOT 031839
TORLOT
ILC097-111-031915-
/O.NEW.KLOT.TO.W.0004.180903T1839Z-180903T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville Il
139 PM CDT MON SEP 3 2018
The National Weather Service in Chicago has issued a
* Tornado Warning for...
West central Lake County in northeastern Illinois...
East central McHenry County in northeastern Illinois...
* Until 215 PM CDT
* At 138 PM CDT, a severe thunderstorm capable of producing a tornado
was located over McHenry, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Prairie Grove around 145 PM CDT.
Holiday Hills around 155 PM CDT.
Island Lake, Johnsburg and Lakemoor around 200 PM CDT.
Pistakee Highlands around 205 PM CDT.
Wauconda and Volo around 210 PM CDT.
Long Lake around 215 PM CDT.
This includes... Moraine Hills State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4228 8837 4236 8836 4241 8814 4226 8815
TIME...MOT...LOC 1838Z 265DEG 14KT 4233 8832
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KLUBER3 follow-up statements
183
WWUS53 KLOT 031849
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
149 PM CDT MON SEP 3 2018
ILC097-111-031915-
/O.CON.KLOT.TO.W.0004.000000T0000Z-180903T1915Z/
Lake IL-McHenry IL-
149 PM CDT MON SEP 3 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WEST
CENTRAL LAKE AND EAST CENTRAL MCHENRY COUNTIES...
At 148 PM CDT, a severe thunderstorm capable of producing a tornado
was located over McHenry, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Holiday Hills around 155 PM CDT.
Lakemoor around 205 PM CDT.
Wauconda and Volo around 210 PM CDT.
Long Lake around 215 PM CDT.
LAT...LON 4230 8828 4236 8829 4241 8814 4229 8815
TIME...MOT...LOC 1848Z 265DEG 14KT 4233 8827
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KLUBER026
WWUS53 KLOT 031900
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
200 PM CDT MON SEP 3 2018
ILC111-031909-
/O.CAN.KLOT.TO.W.0004.000000T0000Z-180903T1915Z/
McHenry IL-
200 PM CDT MON SEP 3 2018
...THE TORNADO WARNING FOR EAST CENTRAL MCHENRY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 4241 8814 4232 8815 4230 8815 4232 8820
4238 8820
TIME...MOT...LOC 1859Z 257DEG 17KT 4236 8818
$$
ILC097-031915-
/O.CON.KLOT.TO.W.0004.000000T0000Z-180903T1915Z/
Lake IL-
200 PM CDT MON SEP 3 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WEST
CENTRAL LAKE COUNTY...
At 159 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lakemoor, or near Long Lake, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Long Lake around 210 PM CDT.
LAT...LON 4241 8814 4232 8815 4230 8815 4232 8820
4238 8820
TIME...MOT...LOC 1859Z 257DEG 17KT 4236 8818
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KLUBER017
WWUS53 KLOT 031904
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
204 PM CDT MON SEP 3 2018
ILC097-031913-
/O.CAN.KLOT.TO.W.0004.000000T0000Z-180903T1915Z/
Lake IL-
204 PM CDT MON SEP 3 2018
...THE TORNADO WARNING FOR WEST CENTRAL LAKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4241 8814 4232 8815 4230 8815 4232 8820
4238 8820
TIME...MOT...LOC 1902Z 265DEG 14KT 4236 8815
$$
KLUBERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 3, 12:47 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 3, 12:47 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1247 PM CDT Mon Sep 3 2018 .UPDATE... 1113 AM CDT Monitoring thunderstorm trends in the near term, with additional thunderstorm development expected this afternoon into the evening. Outside of areas in far northwest IL, along/west of I-39, mainly dry conditions have been in place over the last couple of hours. Several hours of warming in a very moist environment has allowed instability to build and CIN to erode, with low level lapse rates increasing. Despite upper level ridge building across the region, will see mid level energy ride across the region this afternoon. This increasing ascent and instability with some focus in the lower levels should allow thunderstorm development to occur this afternoon. Initial coverage here in the near term will likely remain low, however, do expect coverage to increase through mid afternoon across much of northern IL and northwest IN. Thunderstorms are likely, especially north of I-80, with isolated to widely scattered thunderstorms south. Lowering bulk shear and weak mid level lapse rates should limit any severe threat, though a few stronger storms with gusty winds are possible. Flooding is possible, especially near the Illinois and Wisconsin state line. Rodriguez && .SHORT TERM... 329 AM CDT Through tonight... Main concern for today and tonight will continue to be thunderstorms chances and precipitation amounts. For the remainder of the overnight hours, have been monitoring continued development of scattered showers and thunderstorms across northern Illinois. The main focus for the continued development looks to be a broad zone of isentropic lift and weak shortwave activity rippling through a belt of fast swly flow aloft. The longwave pattern has varied little over the past few days, though the main focus continues to shift slightly northwest as the center of the Bermuda High sits centered over the Mid-Atlantic region with gradually building ridging extending across the Middle Mississippi Valley. The short range guidance continues to advertise slight height rises over the local area, which support the idea of the focus of the most organized convective activity to be slightly to the north and west of that observed over the past couple days. However, there will still be enough broad instability and moisture, with both the DVN and ILX 03/00Z soundings indicating 1.75 inch pwats and the short range guidance indicating 2-3k J/kg CAPE, that periods of showers and thunderstorms will be possible. While widespread cloud cover and weak forcing will minimize any severe threat, localized heavy rain will be a concern. Locations north of the I-88 corridor will need to be monitored closely for flooding potential since that area received anywhere from 3 to 7 inches of rain yesterday and that area remains under a Slight Risk for Excessive rainfall per the latest WPC Outlook. The exact details of convective activity today remain somewhat uncertain except that the main area impacted should be generally north of the I-80 corridor, but given that any residual outflow boundaries or differential heating boundaries could provide enough sfc forcing for at least isold-sct tsra, even the srn portions of the CWA can't be ruled out. The temperature forecast for today will also have some bust potential. Currently, expect that much of the area along and south of I-80 should peg 90 F with lower temps to the north under more extensive cloud cover. However, should the cloud cover become thicker and more extensive over the srn locations, the 90 F mark could be hard to hit. However, the screaming is that this Labor Day should be warm and humid with showers and thunderstorms likely over the northern portions of the CWA and a lower chance for pcpn to the south. && .LONG TERM... 236 AM CDT Tuesday through Sunday... Overview...The active pattern continues through the extended with multiple chances for showers and storms. Hot and humid conditions also continue through Wednesday, but a cold front brings cooler temps to the region for the latter half of the week. Isolated afternoon storms are possible Tuesday, but I have low confidence in coverage and timing. I have higher confidence in hot and humid conditions resulting in heat indices in the mid to upper 90s. Afternoon storms should dissipate as the sun goes down. The next chance of precip arrives ahead of a cold front Wednesday morning. I have high confidence in rain across the area. Given the slow nature of the front, I think heat indices will once again be in the 90s. Luckily a cooler air mass follows the cold front with highs only in the 70s to around 80 Thursday. Guidance continues to indicate showers and some storms are possible mainly along and south of I-80 Thursday into Friday morning thanks to an upper level wave over northern IL. I have medium coverage in precip and thunder occurrence. Precip chances increase across the forecast area Saturday as an upper level wave and surface low move over the region. I have much higher confidence in precip Saturday than Sunday. Sunday may be dry, but I left low chance precip chances as some models have the low traveling a bit slower. Zonal flow aloft would suggest the active yet cooler pattern continues as waves pass over the region early next week. JEE && .AVIATION... For the 18Z TAFs... An active weather period likely this afternoon through this evening, with thunderstorms expected across all of the terminals. Have seen thunderstorm development quickly occur early this afternoon across much of northern IL and northwest IN, in a very warm and moist environment. Expect the coverage of these storms to remain the same over the next several hours, with generally higher coverage expected for areas along/north of I-80. A few stronger storms are possible with gusty winds possible, and with heavy rain significantly reducing vis likely. Should see thunderstorm coverage lower early this evening, with focus shifting further to the north into southern WI late this evening. Ceilings should remain VFR, however, any stronger storm could briefly lower ceilings to MVFR. Winds will remain a challenge this afternoon for the ORD/MDW/GYY terminals where thunderstorm outflow and lake breeze interaction will likely cause varying winds this afternoon into the evening. Rodriguez && .MARINE... 236 AM CDT A cold front will push south down the lake today and stall over the middle of the lake early this afternoon. A lake breeze will likely push on shore this afternoon. High pressure builds over Lake Superior this afternoon, and as it continues east, east winds increase to 10-20 kt over the northern end of the lake. A period of south winds of 15-25 kt begins Tuesday. Winds sharply turn north 10-20 kt, psbly to 25 kt behind a cold front Wednesday. A small craft advisory may be needed for hazardous waves Wednesday night into Thursday morning. Northeast winds diminish as a high builds over the western lakes Thursday. Northeast to east winds are expected through at least the first half of the weekend. JEE && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 3, 11:41 AM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Chicago/Romeoville IL
1141 AM CDT Mon Sep 3 2018
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
041630-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
1141 AM CDT Mon Sep 3 2018 /1241 PM EDT Mon Sep 3 2018/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Elevated Flooding Risk.
Limited Excessive heat Risk.
DISCUSSION...
Additional thunderstorms are likely the rest of today into the
evening, especially north of I-80, with isolated to widely
scattered thunderstorms south. Flooding is possible, especially
near the Illinois and Wisconsin state line. Widespread severe
storms are not expected, though a few stronger storms with gusty
winds are possible. Hot and humid conditions also continue with
highest heat indices in the mid 90s.
Flooding is expected along portions of the Des Plaines, Fox,
Pecatonica, and Rock rivers.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Wednesday...
Elevated Flooding Risk.
Elevated Thunderstorm Risk.
Limited Excessive Heat Risk.
High Swim Risk
Thursday through Saturday...
Limited Thunderstorm Risk.
High Swim Risk
Sunday...
Limited Thunderstorm Risk.
DISCUSSION:
There are periodic thunderstorm chances throughout the week. In
addition, hot and humid conditions are also expected into
Wednesday.
Flooding is expected along portions of the Des Plaines, Fox,
Pecatonica, and Rock rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast 30 to 40 mph.
LMZ740>745-041630-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1141 AM CDT Mon Sep 3 2018
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Thunderstorm Risk.
Wednesday and Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
Saturday and Sunday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-041630-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
1141 AM CDT Mon Sep 3 2018
This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday through Sunday...
Limited Thunderstorm Risk.
Rodriguez
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Sep 3, 8:32 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN WOODSTOCK 42.31N 88.44W
09/03/2018 M2.28 INCH MCHENRY IL CO-OP OBSERVER
24 HOUR RAINFALL TOTAL. RAINFALL TOTAL SINCE EARLY
SATURDAY IS 6.36 INCHES.
&&
RCLocal storm report, Sep 3, 10:40 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1040 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 3 WNW BULL VALLEY 42.33N 88.40W
09/03/2018 M2.45 INCH MCHENRY IL COCORAHS
RAINFALL SINCE 8AM ON 9/2.
0900 AM HEAVY RAIN 3 W LAKE IN THE HILLS 42.19N 88.38W
09/03/2018 M2.45 INCH MCHENRY IL COCORAHS
24 HOUR RAINFALL.
&&
KLUBERLocal storm report, Sep 3, 12:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1217 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HEAVY RAIN SOMONAUK 41.63N 88.68W
09/03/2018 M1.00 INCH DE KALB IL TRAINED SPOTTER
RAINFALL IN 9 MINUTES AS OF REPORT TIME. ALSO A BRIEF
PERIOD OF WIND GUSTS ESTIMATED UP TO 50 MPH.
&&
RCLocal storm report, Sep 3, 1:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLOOD WOODSTOCK 42.31N 88.44W
09/03/2018 MCHENRY IL CO-OP OBSERVER
WATER FROM RETENTION PONDS HAS OVERFLOWN SOME STREETS
WITH ABOUT 3 INCHES COVERING THEM.
&&
RCSpecial weather statement, Sep 3, 1:35 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 135 PM CDT MON SEP 3 2018 ILZ005-006-031915- Lake IL-McHenry IL- 135 PM CDT MON SEP 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE AND EAST CENTRAL MCHENRY COUNTIES UNTIL 215 PM CDT... At 135 PM CDT, Doppler radar was tracking a strong thunderstorm over Bull Valley, or over McHenry, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... McHenry, Round Lake, Wauconda, Fox Lake, Lake Villa, Island Lake, Wonder Lake, Long Lake, Pistakee Highlands, Johnsburg, Lakemoor, Volo, Prairie Grove, Bull Valley, McCullom Lake, Ringwood, Holiday Hills, Sunnyside, Crystal Lake and Round Lake Beach. This includes...Moraine Hills State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4227 8838 4239 8837 4245 8810 4226 8807 TIME...MOT...LOC 1835Z 265DEG 15KT 4233 8834 KLUBER
Special weather statement, Sep 3, 1:37 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 137 PM CDT MON SEP 3 2018 ILZ013-014-022-031900- Cook IL-DuPage IL-Will IL- 137 PM CDT MON SEP 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILL...SOUTHERN DUPAGE AND CENTRAL COOK COUNTIES UNTIL 200 PM CDT... At 136 PM CDT, Doppler radar was tracking a strong thunderstorm over Bolingbrook, moving northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Naperville, Bolingbrook, Wheaton, Downers Grove, Elmhurst, Lombard, Romeoville, Glen Ellyn, Westmont, Lisle, Villa Park, Hinsdale, Lemont, Burr Ridge, Oak Brook, Willow Springs, York Center, Woodridge, Darien and Clarendon Hills. Including the following interstates... I-55 between mile markers 263 and 277. I-88 between mile markers 127 and 138. I-355 between mile markers 8 and 24. This includes... Argonne National Laboratory, Benedictine University, Morton Arboretum, and North Central College. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4162 8813 4178 8820 4189 8796 4165 8784 TIME...MOT...LOC 1836Z 244DEG 19KT 4171 8807 RC
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:02 PM CDT | Areal Flood Advisory | LOT | Boone, DeKalb, McHenry, Ogle, Winnebago | 6 hr |
| Sep 2, 7:12 PM CDT | Special Weather Statement | LOT | Boone, Ogle | 48 min |
| Sep 2, 9:05 PM CDT | River Flood Watch | LOT | Winnebago | 24 hr |
| Sep 2, 9:05 PM CDT | River Flood Watch | LOT | Winnebago | 3 hr |
| Sep 2, 9:22 PM CDT | River Flood Advisory | LOT | Lee | 24 hr |
| Sep 2, 9:22 PM CDT | River Flood Advisory | LOT | Kane, Kendall | 5 days |
| Sep 3, 12:23 AM CDT | River Flood Warning | LOT | Winnebago | 14 days |
| Sep 3, 12:27 AM CDT | River Flood Watch | LOT | Ogle | 10 hr |
| Sep 3, 1:00 AM CDT | Areal Flood Advisory | LOT | Boone, DeKalb, Kane, McHenry, Ogle, Winnebago | 10 hr |
| Sep 3, 6:20 AM CDT | Areal Flood Advisory | LOT | Cook, Lake | 3 hr |
| Sep 3, 8:42 AM CDT | River Flood Warning | LOT | Cook | 62 hr |
| Sep 3, 8:42 AM CDT | River Flood Warning | LOT | Kane, McHenry | 7 days |
| Sep 3, 9:36 AM CDT | Areal Flood Advisory | LOT | Lake | 114 min |
| Sep 3, 10:19 AM CDT | River Flood Warning | LOT | Winnebago | 13 days |
| Sep 3, 10:19 AM CDT | River Flood Warning | LOT | Ogle | 5 days |
| Sep 3, 10:37 AM CDT | River Flood Watch | LOT | Boone | 38 hr |
| Sep 3, 11:12 AM CDT | River Flood Warning | LOT | Winnebago | 3 days |
| Sep 3, 11:49 AM CDT | River Flood Advisory | LOT | Lake | 36 hr |
| Sep 3, 11:49 AM CDT | River Flood Advisory | LOT | Lake | 36 hr |
| Sep 3, 12:38 PM CDT | Areal Flood Advisory | LOT | Boone, McHenry, Winnebago | 52 min |
| Sep 3, 12:58 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, Kane, Lake, Lee, McHenry and 2 more | 11 hr |
| Sep 3, 1:35 PM CDT | Special Weather Statement | LOT | McHenry | 40 min |
| Sep 3, 1:37 PM CDT | Special Weather Statement | LOT | DuPage | 23 min |
| Sep 3, 1:39 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 36 min |
| Sep 3, 1:54 PM CDT | Special Weather Statement | LOT | Cook | 36 min |
| Sep 3, 1:56 PM CDT | Special Marine Warning | LOT | 64 min | |
| Sep 3, 2:10 PM CDT | Areal Flood Warning | LOT | Cook, DuPage | 3 hr |
| Sep 3, 2:11 PM CDT | Special Weather Statement | LOT | DeKalb, Kane | 34 min |
| Sep 3, 2:15 PM CDT | Special Weather Statement | LOT | Cook | 15 min |
| Sep 3, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 19 min |
| Sep 3, 2:58 PM CDT | Special Marine Warning | LOT | 36 min | |
| Sep 3, 3:07 PM CDT | Special Weather Statement | LOT | Grundy | 38 min |
| Sep 3, 3:10 PM CDT | Special Weather Statement | LOT | Kane | 35 min |
| Sep 3, 3:45 PM CDT | Special Weather Statement | LOT | DuPage | 30 min |
| Sep 3, 3:50 PM CDT | River Flood Warning | LOT | Lake | 3 days |
| Sep 3, 3:50 PM CDT | River Flood Warning | LOT | Lake | 39 hr |
| Sep 3, 3:50 PM CDT | River Flood Warning | LOT | Kane, Kendall | 50 hr |
| Sep 3, 4:07 PM CDT | Special Weather Statement | LOT | Will | 38 min |
| Sep 3, 4:24 PM CDT | River Flood Advisory | LOT | Cook | 63 hr |
| Sep 3, 4:40 PM CDT | Special Weather Statement | LOT | Kankakee | 35 min |
| Sep 3, 4:50 PM CDT | Areal Flood Advisory | LOT | Cook | 115 min |
| Sep 3, 4:53 PM CDT | River Flood Advisory | LOT | Cook | 32 hr |
| Sep 3, 5:15 PM CDT | Areal Flood Warning | LOT | Cook, DuPage | 2 hr |
| Sep 3, 6:43 PM CDT | Areal Flood Advisory | LOT | Cook | 2 hr |
Nearby
Tornado Warnings in Illinois, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.